Journal d’Analyse Mathématique

, Volume 77, Issue 1, pp 51–68 | Cite as

The uniqueness problem and meromorphic solutions of partial differential equations

  • Carlos A. Berenstein
  • Der-Chen Chang
  • Bao Qin Li


A general uniqueness theorem is proved for meromorphic functions in Cn which share three distinct small functions with their linear partial differential polynomials. As a consequence, a necessary and sufficient condition in terms of shared values for a meromorphic function to be a solution of a linear partial differential equation of constant coefficients is obtained.


Entire Function Meromorphic Function Uniqueness Problem Logarithmic Derivative Partial Differential Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BCL1]
    C. A. Berenstein, D. C. Chang and B. Q. Li,On the shared values of entire functions and their partial differential polynomials in Cn, Forum Math.8 (1996), 379–396.MATHMathSciNetCrossRefGoogle Scholar
  2. [BCL2]
    C. A. Berenstein, D. C. Chang and B. Q. Li,Shared values for meromorphic functions, Advances in Math.115 (1995), 201–220.MATHCrossRefMathSciNetGoogle Scholar
  3. [BCL3]
    C. A. Berenstein, D. C. Chang and B. Q. Li,A note on Wronskians and linear dependence of entire functions in Cn, Complex Variables Theory Appl.24 (1993), 131–141.MathSciNetGoogle Scholar
  4. [FH]
    G. Frank and X. H. Hua,Differential polynomials that share three values with their generated meromorphic functions, preprint.Google Scholar
  5. [FS]
    G. Frank and W. Schwick,Meromorphe Funktionen, die mit einer Ableitung drei Werte teilen, Results in Math.22 (1992), 679–684.MathSciNetMATHGoogle Scholar
  6. [G]
    P. Griffiths,Entire Holomorphic Mappings in One and Several Complex Variables, Annals of Math. Studies 85, Princeton University Press, Princeton, NJ, 1976.Google Scholar
  7. [Gu]
    G. G. Gundersen,Meromorphic functions that share two finite values with their derivatives, Pacific J. Math.105 (1983), 299–309.MATHMathSciNetGoogle Scholar
  8. [LY]
    P. Li and C. C. Yang,On two meromorphic functions that share pairs of small functions, preprint.Google Scholar
  9. [MR]
    E. Mues and M. Reinders,Meromorphe Funktionen, die mit einem linearen differentialpolynom drei werte teilen, Results in Math.22 (1992), 725–738.MathSciNetMATHGoogle Scholar
  10. [MS]
    E. Mues and N. Steinmetz,Meromorphe Funktionen, die mit ihrer Ableitung Werteteilen, Manuscripta Math.29 (1979), 195–206.MATHCrossRefMathSciNetGoogle Scholar
  11. [N]
    R. Nevanlinna,Le théorème de Picard-Borel et la théorie des fonctions méromorphes, Gauthier-Villars, Paris, 1929.MATHGoogle Scholar
  12. [RY]
    L. A. Rubel and C. C. Yang,Values shared by an entire function and its derivative, Lecture Notes in Math.599, Springer-Verlag, Berlin, 1977, pp. 101–104.Google Scholar
  13. [V]
    A. Vitter,The lemma of the logarithmic derivative in several complex variables, Duke Math. J.44 (1977), 89–104.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 1999

Authors and Affiliations

  • Carlos A. Berenstein
    • 1
  • Der-Chen Chang
    • 1
  • Bao Qin Li
    • 2
  1. 1.Department of MathematicsUniversity of MarylandCollege ParkUSA
  2. 2.Department of MathematicsFlorida International UniversityMiamiUSA

Personalised recommendations